Oklahoma, 2022

Heat in Oklahoma, June 16, 2022

June 16, 2022 · NWS OUN · 1 event in 1 county or zone

Heat and humidity combined to produce oppressive heat indices that exceeded 105 degrees across much of the area on the 16th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Heat and humidity combined to produce oppressive heat indices that exceeded 105 degrees across much of the area on the 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 16, 4:51 AM CST, 7 hours 9 minutes earlier.

Area forecast discussion, Jun 16, 4:51 AM CST, 7 hours 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
551 AM CDT Thu Jun 16 2022

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 220 AM CDT Thu Jun 16 2022

The upper ridge over the Tennessee Valley will migrate westward
today allowing for a degree or two increase in daytime temperatures.
Given the very humid air mass and temperatures approaching 100
degrees, a heat advisory will be issued for north central Oklahoma
for the afternoon. Heat index is expected to range 104 to 107
degrees there. It will still be moderately breezy today given the

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 218 AM CDT Thu Jun 16 2022

Hot and (mainly) dry pattern will continue well into next week as
upper ridging remains in place across the region. Still appears
there could be an outside chance for a shower or storm this weekend
as a weak easterly wave moves across the area, but uncertainty
regarding coverage precludes mentionable PoPs in the grids at this
point. High will be much as they have been the past several days,
90s to low 100s, with lows in the 70s to near 80 for some locations.
Some signs the ridge may relax a bit by the middle of next week,
which could allow for at least low storm chances to return to
northern Oklahoma, but the degree of relaxation is still in
question limiting PoPs to slight chance for now.

Ware

&&

.AVIATION...
(12Z TAFS)
Issued at 550 AM CDT Thu Jun 16 2022

VFR conditions will prevail through the period. LLWS is expected
at some sites this morning. South to southwest winds will be
moderately gusty during the day and subside somewhat overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  94  73  96  73 /   0   0   0   0
Hobart OK         99  72  99  72 /   0   0   0   0
Wichita Falls TX 100  73 101  74 /   0   0   0   0
Gage OK           98  71 100  71 /   0   0   0   0
Ponca City OK     97  72  98  72 /  10   0   0   0
Durant OK         96  73  96  73 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
     for OKZ007-008-012-013-018>020.

TX...None.
&&

SHORT TERM...09
LONG TERM....08
AVIATION...09
Hazardous weather outlook, Jun 16, 11:47 AM CST, 13 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1247 PM CDT Thu Jun 16 2022

OKZ004>048-050>052-TXZ083>090-171800-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1247 PM CDT Thu Jun 16 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Heat...
Hot and humid conditions will lead to heat index values of 105 to
110 degrees across north-central Oklahoma this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is expected.

Get graphics and more details
at weather.gov/norman...and follow our weather forecast office on
Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Oklahoma

When
June 16, 12:00 PM CST to 7:00 PM CST
Where
Oklahoma forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

First responders responded to several heat related illness calls.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1040629.